MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100204
Medical Device Problem Codes Kinked (1339); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Based on the analysis findings made available on 2/5/2018, this product event has been deemed mdr reportable.Information regarding patient age, weight, medical history, race, and ethnicity were not provided.Procode: krd/hcg.(b)(4).Concomitant med products: deltaxsft10 (dlx100206, c40691), deltaxsft10 (dlx100254, c40597), carnelian marvel microcatheter (tokai medical products), and dcb02 detachment control box.Initial reporter - the customer contact information, including e-mail address, phone, and fax number was not provided.(b)(4).Complaint conclusion: as reported by a healthcare professional, during a pre-tumor coil embolization of a left middle meningeal artery (mma) aneurysm, the physician attempted to deploy the deltaxsft10 2 mm x 6 cm (dlx100206/c40691) and deltaxsft10 2 mm x 4 cm (dlx100204/c40595) thermo-mechanical coils in saline prior to inserting into the microcatheter; however, the coils came out of the side of the sheath instead of the tip.The coils were replaced with a deltaxsft10 2.5 mm x 4 cm (dlx100254, c40597) thermo-mechanical coil.The coil was inserted into the microcatheter without any issue, but strong resistance was felt when the coil was placed.The coil was not able to be pushed or pulled.The coil was subsequently replaced with a galaxy coil.There was no report of patient injury.Due to these two events, the surgery was delayed a total of 40 minutes.The embolization was started for the nutrient vessels of the lt-mma.The patient¿s vessel was mildly torturous and not calcified.A carnelian marvel (tokai medical products) microcatheter and dcb02 detachment control box were also used for this case.The products were stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.There was no damage noted to the coil or introducer.No unintended detachment was observed in the vessel or in the microcatheter.Reportedly, excessive force was not applied during preparation.No further information was provided.The deltaxsft10 2 mm x 4 cm (c40595) was returned for evaluation.The embolic coil was located in the translucent introducer sheath.The marker band and approximately 15 cm of the distal end of the device positioning unit (dpu) protruded from the skive of the translucent introducer sheath.A section of the embolic coil was anchored in the skive of the translucent introducer sheath.There was a bend in the dpu core wire approximately 89 cm from the proximal end.The ball tip was intact.There was some liquid visible in the translucent introducer sheath.The embolic coil was kinked, stretched, and tangled.The overlapping coil have forced open the skive of the translucent introducer sheath.The resistance heating (rh) coil has not been heated.The articulating joint was obscured by tangled embolic coil.The extended coil and tip coil sections of the dpu were kinked on either side of the marker band.There was a slight amount of plastic remodeling in the v-notch of the resheathing tool.The damage to the embolic coil prevented advancement out of the introducer.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the prescore is ruptured was confirmed.The skive of the translucent introducer sheath was open where the embolic coil was tangled inside it, and was also open where the marker band and tip coil protrude.The complaint that the device is impeded in the introducer was confirmed.The tangled embolic coil and protruding section of the dpu prevented the device from advancing or retracting through the introducer.The tangled embolic coil and protruded section of the dpu indicate that the resheathing tool was passed over the embolic coil while unsheathing the device.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.In this case, it appears as though the embolic coil was unsheathed, and then resheathed with the application of excessive force.The applied force caused the embolic coil to fold over on itself and tangle in the translucent introducer sheath, forcing open the skive and anchoring the device.An attempt was also apparently made to resheathed the remainder of the device, but a kink in the extended coil section of the dpu caused that part of the device to protrude from the skive of the translucent introducer sheath.While the exact cause of the event could not be definitively determined; there are circumstances of the procedure that may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of three products involved with the reported complaint and the associated manufacturer report numbers are 3008114965-2018-00527 & 3008114965-2018-00529.
 
Event or Problem Description
As reported by a healthcare professional, during a pre-tumor coil embolization of a left middle meningeal artery (mma) aneurysm, the physician attempted to deploy the deltaxsft10 2 mm x 6 cm (dlx100206/c40691) and deltaxsft10 2 mm x 4 cm (dlx100204/c40595) thermo-mechanical coils in saline prior to inserting into the microcatheter; however, the coils came out of the side of the sheath instead of the tip.The coils were replaced with a deltaxsft10 2.5 mm x 4 cm (dlx100254, c40597) thermo-mechanical coil.The coil was inserted into the microcatheter without any issue, but strong resistance was felt when the coil was placed.The coil was not able to be pushed or pulled in the coil introducer.The coil was subsequently replaced with a galaxy coil.There was no report of patient injury.Due to these two events, the procedure was delayed 40 minutes.The embolization was started for the nutrient vessels of the lt-mma.The patient¿s vessel was mildly torturous and not calcified.A carnelian marvel (tokai medical products) microcatheter and dcb02 detachment control box were also used for this procedure.The products were stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.There was no damage noted to the coil or introducer.No unintended detachment was observed in the vessel or in the microcatheter.Reportedly, excessive force was not applied during preparation.The products will be returned investigation.No further information was provided.

Brand Name
DELTAXSFT10 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7296492
Report Number3008114965-2018-00528
Device Sequence Number1893056
Product Code KRD
UDI-Device Identifier10886704077329
UDI-Public10886704077329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberDLX100204
Device Lot NumberC40595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1